Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have heavy bleeding after slimline copper IUD fitted. Normal or remove?

Hi, I had a TT380 Slimline copper iud fitted three weeks ago and have been bleeding quite heavily ever since. Is this normal? Will it ever stop? I am 37, height 5ft 5in, weight 10st 3pounds (not normal weight had first baby almost 5mths ago I am in the process of losing weight). I am in no pain just bleeding lots and not passing any clots. Any advice? Is it not suitable for me? Should I have it removed? Also due to have period next week.
Asked On : Wed, 17 Apr 2013
Answers:  2 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Dear helbridle,
The intrauterine device is by far the most suitable method for your age.
Excessive bleeding is a side effect, but there is medical treatment.
First of all you should exclude organic causes, the most important of which is displacement.
This could be ruled out by a pelvic ultrasound, preferably transvaginal.
If the IUD is in place, you may start medical treatment and there are many options, some of which are the following:
- mefenamic acid 500 mg tid for 5 days and resume with the beginning of menses.
- ibuprofen 600 mg once daily throughout menses.
- tranexamic acid 1 gm qid for 5 days and resume with menses.
Another option is to change this type by the progesterone medicated type.
I hope these words were usefull and wish you the best of luck.
Dr. Ahmed Bahaa.
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Problems with the present IUD / or incidental causes should be excluded.
If no obvious reason is found, substituting with Progesterone—eluting IUD may solve the problem

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor